Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 19, 2011, 4:25 AM EDT for Putnam County, West Virginia. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 4:25 AM EDT (08:25 UTC)
- Expired
- Aug 19, 2011, 6:00 AM EDT
- In force
- 95 min
- Issued by
- NWS Charleston, WV
County Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 25 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
961
WWUS81 KRLX 190825
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 AM EDT FRI AUG 19 2011
WVZ014-015-191000-
KANAWHA WV-PUTNAM WV-
425 AM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM AND NORTHERN
KANAWHA COUNTIES...
AT 418 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF WINFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR POCA AROUND 430 AM...CROSS LANES AROUND 445
AM...SISSONVILLE AROUND 500 AM...ELKVIEW AROUND 530 AM AND CLENDENIN
AROUND 545 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 99 AND
117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 20.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8201 3857 8165 3856 8162 3857 8159
3858 8150 3855 8147 3855 8139 3854 8134
3831 8135 3838 8202
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:50 AM EDT, 35 minutes earlier.
Area forecast discussion, Aug 19, 3:50 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EDT FRI AUG 19 2011 .SYNOPSIS... UPPER LEVEL DISTURBANCES IN NORTHWEST FLOW WILL PROVIDE OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS AT TIMES THROUGHOUT THE WEEKEND. A SOMEWHAT STRONGER COLD FRONT CROSSES SUNDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ISOLATED CONVECTION WILL MOVE ACROSS OUR CWA DURING THE EARLY MORNING HOURS. THIS ACTIVITY IS ASSOCIATED WITH AN H5 SHORT WAVE TRIGGERING CONVECTION OVER WV OVERNIGHT. FOLLOWED THE WRFARW MODEL AS IT DEPICTED CONVECTION SINCE THE BEGGING. INCREASED POPS TO CATEGORICAL ACCORDINGLY. WEAK LAKE ERIE COLD FRONT WILL BE PUSHING S INTO THE AREA FRI. WHATEVER IS LEFT OF THE BOUNDARY WILL BE ACROSS THE CENTRAL CWA BY 18Z. KEPT CHANCE POPS MAINLY ALONG AND EAST OF THIS FOR DEVELOPMENT DURING PEAK HEATING. CAPPING MAY CONTINUE TO BE AN ISSUE IN SOME AREAS THOUGH...AND WITH WEAK MIDLEVEL FLOW SEE LITTLE CHANCE FOR SIGNIFICANT CONVECTION THOUGH ANYTHING THAT DOES STAND UP WILL BE SLOW MOVING AND THUS PERSISTENT. MID LEVEL DRY AIR PUSHES S INTO N WV ESPECIALLY IN THE MOUNTAINS FRI AFTERNOON. ANOTHER UPPER LEVEL S/W TROUGH APPROACHES SW PORTION OF FORECAST AREA LATE FRI. STUCK CLOSER TO BIAS-CORRECTED MOSGUIDE GRID TONIGHT FOR MIN TEMPS...GENERALLY HIGHER THAN MET/MAV. NUDGED UP FRIDAY HIGHS BUT STILL CAME IN A TOUCH BELOW MOS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... FAIRLY TRANQUIL WILL START THE WEEKEND ON SATURDAY INTO SATURDAY NIGHT. HAVE BACKED OFF ON THE PRECIP DURING THIS TIME TO ACCOUNT FOR FAIRLY DRY COLUMN OF AIR. TEMPERATURES WILL CLIMB INTO THE UPPER 80S TO AROUND 90 ACROSS THE LOWLAND WITH LOWER TO MID 80S IN THE MOUNTAINS. THE NEXT SHORTWAVE ENTERS THE REGION OVERNIGHT SATURDAY. THIS WILL ALLOW FOR THE INCREASE OF SHOWERS AND THUNDERSTORMS. DEPENDING ON THE SPEED THE COLD FRONT PUSHES ACROSS THE AREA...PRECIP CHANCES COULD LINGER THROUGH SUNDAY NIGHT/MONDAY MORNING. HAVE GRADUALLY TAPERED OFF SHOWERS AND STORMS FROM WEST TO EAST DURING THE OVERNIGHT HOURS. PRECIPITABLE WATER IN EXCESS OF 1 INCH COULD LEAD TO SOME DECENT RAINFALL AMOUNTS IN ANY STORMS. ONCE THE FRONT MOVES THROUGH...SURFACE HIGH PRESSURE FOLLOW. SLIGHTLY COOLER TEMPERATURES AND DRIER WEATHER WILL START THE WORKWEEK&& .LONG TERM /SUNDAY THROUGH THURSDAY/... BASICALLY WENT WITH HPC THINKING. COLD FRONT...WITH SHOWERS AND THUNDERSTORMS...PUSHES SOUTHEAST ON SUNDAY...WITH HIGH PRESSURE BUILDING IN. SURFACE HIGH PRESSURE...ALONG WITH DRIER AND COOLER WEATHER...SHOULD FULLY BE IN CONTROL OF OUR WEATHER MONDAY NIGHT INTO WEDNESDAY. AS HIGH CENTER PUSHES SOUTHEAST...SOUTHERLY WINDS SHOULD RESULT IN WARMER TEMPERATURES ON THURSDAY. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... VFR/MVFR CONDITIONS WILL CONTINUE UNDER LIGHT FOG. IFR CEILINGS AND VISIBILITIES COULD RESULT ALONG HEAVY SHOWER OR THUNDERSTORMS. A VERY WEAK FRONT MOVING SLOWLY SWD FRI...AND ANOTHER UPPER LEVEL DISTURBANCE LATE FRI NT. DENSE VALLEY FOG WILL FORM LATE FRIDAY NIGHT...ALTHOUGH IT COULD BE INTERRUPTED BY CLOUDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS. FLOW WILL BE LIGHT AND VARIABLE AT THE SURFACE AND LATE MAINLY W ALOFT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: AS NOTED ABOVE...FOG OCCURRENCE IS DEPENDENT ON TIMING OF CLOUD ARRIVAL. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 08/19/11 UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 EDT 1HRLY 04 05 06 07 08 09 10 11 12 13 14 15 CRW CONSISTENCY L L L L L M H H H H H H HTS CONSISTENCY L L L L L H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY L L M L L M M H H H H H PKB CONSISTENCY L L L L M M H H H H H H CKB CONSISTENCY L L L L L H H H H H H H AFTER 06Z SATURDAY... NO WIDESPREAD AREAS OF IFR ARE EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JB/ARJ NEAR TERM...ARJ SHORT TERM...JB LONG TERM...JSH AVIATION...TRM
Hazardous weather outlook, Aug 19, 3:50 AM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 350 AM EDT FRI AUG 19 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-200800- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 350 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 4:25 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 AM EDT FRI AUG 19 2011
WVZ014-015-191000-
KANAWHA WV-PUTNAM WV-
425 AM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM AND NORTHERN
KANAWHA COUNTIES...
AT 418 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF WINFIELD...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR POCA AROUND 430 AM...CROSS LANES AROUND 445
AM...SISSONVILLE AROUND 500 AM...ELKVIEW AROUND 530 AM AND CLENDENIN
AROUND 545 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 34 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 99 AND
117 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 20.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8201 3857 8165 3856 8162 3857 8159
3858 8150 3855 8147 3855 8139 3854 8134
3831 8135 3838 8202
08The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:12 AM EDT | Special Weather Statement | RLX | Putnam | 33 min |
| Aug 19, 5:13 AM EDT | Special Weather Statement | RLX | Putnam | 32 min |
| Aug 19, 5:17 AM EDT | Special Weather Statement | RLX | Cabell, Putnam, Roane | 43 min |
| Aug 19, 5:54 AM EDT | Special Weather Statement | RLX | Jackson | 51 min |
| Aug 19, 6:11 AM EDT | Special Weather Statement | RLX | Braxton, Gilmer | 49 min |
| Aug 19, 6:35 AM EDT | Flash Flood Warning | RLX | Calhoun, Roane | 115 min |
| Aug 19, 5:46 PM EDT | Special Weather Statement | RLX | Harrison | 44 min |
| Aug 19, 6:27 PM EDT | Special Weather Statement | RLX | Doddridge, Tyler | 48 min |
| Aug 19, 7:49 PM EDT | Special Weather Statement | RLX | Barbour | 41 min |
| Aug 19, 6:37 PM EDT | Special Weather Statement | RLX | Meigs | 53 min |
| Aug 19, 5:41 AM EDT | Special Weather Statement | RLX | Boyd | 49 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.